MAUDE Adverse Event Report: INPECO SA APTIO AUTOMATION; LABORATORY AUTOMATION SYSTEM

INPECO SA APTIO AUTOMATION; LABORATORY AUTOMATION SYSTEM
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event has been investigated by the distributor service assistance.Between 20:41:46 and 20:47:19 there were 38 samples that were returned from cm (node 7) without completing their spin cycle into the third-party centrifuge.At 20:24:13 the spin cycle began.Almost immediately the third-party centrifuge produced an error which was mapped by the automation system with the generic error code 2b91 - generic centrifuge error.The error recovery on the automation system interface is the following: "the centrifuge is reporting an internal error.Access the [diagnostics - centrifuge, balance and bucket] screen.Set the centrifuge module .Check the error reported on the centrifuge display and refer to centrifuge operation manual to resolve the issue.Press the function button.Set the centrifuge module back .If the problem persists, contact the service assistance." to restore the proper functioning of the centrifuge, the recovery had to be followed on the third-party centrifuge panel.When the inpeco centrifuge module was put back online, it proceeded to return the sample tubes to the track considering them spun in accordance with the information received from the third-party centrifuge.The event seems to have been caused by an incorrect recovery performed on the centrifuge.Up to now, it has not been possible to check what happened during the recovery and to verify if the sample tubes were actually spun or not.
 
Event or Problem Description
The customer reported that they observed an issue with the centrifuge module (cm3, node 7) of their aptio automation system.The centrifuge module is the interface which connects the track to the centrifuge (third-party product).According to the customer multiple samples went to cm3, left the module without being spun and were sent to a third-party instrument (atellica) for the analysis.Some of the incorrect results were reported to the physician(s).No specific information about the performed tests and the obtained results have been provided.There are no known reports of patient intervention or adverse health consequences due to this event.
 
Additional Manufacturer Narrative
The initial report 3010825766-2025-00004 was sent on august 6th, 2025.Additional information: according to the investigation the error produced by the third party centrifuge was "imbalance error".The centrifuge operations manual requires to "repeat the centrifugation run".The automation system correctly considered the sample tubes as centrifuged.The event is the result of a user error.No performance issue on the inpeco automation system has been identified.No additional actions are foreseen from inpeco side.

Brand Name
APTIO AUTOMATION
Common Device Name
LABORATORY AUTOMATION SYSTEM
Manufacturer (Section D)
INPECO SA
via torraccia 26
novazzano, 6883
SZ  6883
Manufacturer (Section G)
INPECO SPA
via givoletto 15
val della torre, 10040
IT   10040
Manufacturer Contact
eva balzarotti
via torraccia 26
novazzano, 6883
SZ   6883
MDR Report Key22727328
Report Number3010825766-2025-00004
Device Sequence Number15525797
Product Code JQP
UDI-Device Identifier07640172342008
UDI-Public(01)07640172342008(11)210201
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K121012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer09/17/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown